Alert archive / Idaho / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 17, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 15, 2001, 2:21 PM MDT for Cassia County, Idaho. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 15, 2001, 2:21 PM MDT (20:21 UTC)
- Expired
- Jul 15, 2001, 2:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cassia County, ID
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 2:45 PM MDT | Hail 0.75 | Burley, ID |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -327 J/kg
- Mixed-layer LCL
- 2055 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPIH 152023 SVRPIH IDC031-152045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 221 PM MDT SUN JUL 15 2001 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL CASSIA COUNTY IN IDAHO * UNTIL 245 PM MDT * AT 210 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTH CENTRAL CASSIA COUNTY...OR ABOUT 10 MILES NORTHWEST OF IDAHOME...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... THE INTERCHANGE OF I-84 AND I-86 AT 240 PM MDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN POCATELLO/IDAHO FALLS. LAT...LON 4250 11359 4246 11352 4254 11329 4265 11343
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 9:55 AM MDT, 4 hours 26 minutes earlier.
Area forecast discussion, Jul 15, 9:55 AM MDT, 4 hours 26 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 955 AM MDT SUN JUL 15 2001 MAIN VORT FEATURE NORTH OF WEY AND PULLING E/NE WITH UPPER DIVERGENCE MAXIMUM. LAPS AND AREA 88DS SHOW ECHOES MOSTLY OVER NORTHERN TIER OF PIH CWA AND MOVING QUICKLY NORTH WITH LOCALLY STRONG CELLS TRAILING S OVER EASTERN BLAINE COUNTY AND ARCO DESERT. OVER SOUTHERN PART OF AREA ENOUGH CLEARING FOR FREE CONVECTION TO DEVELOP THIS AFTERNOON. INSTABILITY CHARTS PUT LIS -1 TO -2 OVER NORTHEAST HIGHLANDS AND UPPER SNAKE PLAIN FOR THIS AFTERNOON. TREND IS FOR CONTINUED SW FLOW ALOFT AS UPPER LOW NEAR VANCOUVER ISLE AT 18Z SHIFTS SLOWLY EAST. MEANWHILE WEAK H8 HIGH LINGERS ALONG ID/WY BORDER. FORECAST WILL AVERAGE OUT TO SCATTERED POPS TODAY IN MOST LOCATIONS. ZONES TO BE AMENDED FOR AREAL TRENDS IN POPS. TA BYI 81/56/83 221 .KSFX WSR-88D...OPERATIONAL...VCP 21. PIH EB 081/055 084/050 080 05221 .PIH...NONE
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 1:38 PM MDT | Severe Thunderstorm Warning | PIH | Bannock | 37 min |
| Jul 15, 2:25 PM MDT | Severe Thunderstorm Warning | PIH | Caribou | 35 min |
| Jul 15, 2:49 PM MDT | Flash Flood Warning | PIH | Cassia | 36 min |
| Jul 15, 3:28 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Cassia | 32 min |
| Jul 15, 3:35 PM MDT | Tornado Warning | PIH | Bingham, Power | 25 min |
| Jul 15, 4:48 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham | 57 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.